Topic: Has Anyone Developed A Rash After Finishing Chemo?
Hi Everyone -
My dad James just finished up his chemo (Gemzar) on July 1st of 2010 and has developed a rash approximately a month after stopping his chemo. Below is a bit of background and my questions.
Below is a brief background:
He had surgery on October 14th 2009 to remove 2.5cm tumor at the confluence and part of his liver. He had 6 weeks of radiation (5 days a week) and chemo (5-FU 24hrs/day 7 days a week) and then had 3 weeks off and started Gemzar. He completed one cycle (1 infusion 1 day a week for 3 weeks and 1 week off) and had to be hospitalized due to low white blood count and fatigue. He had 2 weeks off and then started Gemzar again using an every other week approach which he tolerated decently. He did not have any problems with rashes during the entire time he was receiving chemo. He finished chemo July 1st and developed a rash around last week of July. He was over my house this past Saturday and I noticed a big red irritated looking spot on his shin just above the foot. He complained that it was itchy so I put some hyrdocortizone on and it stopped itching immediately. My mom told me last night that he had more itchy spots on his other leg and on his arms now. They called his oncologist and they said it was not due to chemo. He went to his primary care doctor and he said that it was more than likely due to chemo.
1. Has anyone not had a rash while receiving chemo and developed a rash shortly after chemo stops?
2. What causes this rash?
3. How long did you have the rash?
4. What did you do to help with the itch and rash?
5. Do you think this is something more serious than just a rash - is this some signal that the cancer is doing something?
Thank you for your feedback.